Please Respond, I Need Help Tue, Mar 1st 2011
I have been researching alcoholism, and 100% of the sites say that a major sign of alcoholism is an increasing tolerance to alcohol. I drink a few times a week, and I have been drinking since I was in high school. When I first began to drink I had, what I considered then, an annoyingly high tolerance to alcohol. I could,not that it was smart, drink up to 12 shots and be fine. I was 5'6" tall and weighed 125lbs.
I look back and don't understand how I did it. For the past few years, especially this last one, I have been blacking out very easily. My drinking has varied over the years. I have been drinking more lately, but again, 3 times a week at most. I now can only drink around 5 shots, if I exceed this, I black out.
People say I don't even make a fool of myself, but I feel stupid because I can't remember a thing. I know I become reckless and I get a little disoriented.
Why, if my drinking has increased, would my tolerance be decreasing??? I do not believe I am an alcoholic, but you may not believe that. I do not crave alcohol, I don't "need" it to relax. I drink in social settings, only.
I have fibromyalgia. I was finally diagnosed about a month ago. Could the low serotonin levels being affecting this? Is my body trying to fight it off, like an allergy?
I have all these theories but I want an answer.
Please, I am only 20 years old. Why is my tolerance decreasing? I enjoy occasionally drinking, but I am always concerned with EXACT measurements. I want to know why my body would change so drastically and what it means...???
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.